Alert archive / Texas / Flash Flood Warnings in 2024
Flash Flood Warning 7, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at Jun 10, 2024, 1:25 AM CDT for Deaf Smith County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2024, 1:25 AM CDT (06:25 UTC)
- Expired
- Jun 10, 2024, 4:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Deaf Smith County, TX
The radar
The Amarillo radar (KAMA), 80 km from the middle of the area, began a volume at 06:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 6.4 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 479 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1671 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
559
WGUS54 KAMA 100625
FFWAMA
TXC117-100930-
/O.NEW.KAMA.FF.W.0007.240610T0625Z-240610T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Amarillo TX
125 AM CDT Mon Jun 10 2024
The National Weather Service in Amarillo has issued a
* Flash Flood Warning for...
Southeastern Deaf Smith County in the panhandle of Texas...
* Until 430 AM CDT.
* At 125 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2.5 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Hereford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3476 10253 3488 10253 3493 10238 3489 10230
3475 10231
FLASH FLOOD...RADAR INDICATED
$$
PAV1 follow-up statement
006
WGUS74 KAMA 100937 RRA
FFSAMA
Flash Flood Statement
National Weather Service Amarillo TX
437 AM CDT Mon Jun 10 2024
TXC117-100947-
/O.EXP.KAMA.FF.W.0007.000000T0000Z-240610T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Deaf Smith TX-
437 AM CDT Mon Jun 10 2024
...FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHEASTERN DEAF SMITH
COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3476 10253 3488 10253 3493 10238 3489 10230
3475 10231
$$
shWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 1:05 AM CDT, 20 minutes earlier.
Area forecast discussion, Jun 10, 1:05 AM CDT, 20 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 105 AM CDT Mon Jun 10 2024 ...New AVIATION... .SHORT TERM ... (This evening through Monday night) Issued at 216 PM CDT Sun Jun 9 2024 Showers and thunderstorms will move into the Panhandles tonight into Monday. A few storms could be strong to severe, with large hail and damaging winds the primary hazards. The primary concern however, will be high rainfall rates which could lead to flooding and flash flooding. Rain showers and thunderstorms may continue through Monday into Monday night, but flooding concerns should decrease as rain rates will not be as high. Most cloud dover has cleared out of the Texas and Oklahoma Panhandles early this afternoon. There are still some cumulus and high clouds moving over the area, but these should not inhibit heating all that much. A weak cold front has moved through the area which should keep temperatures mainly in the 80s for today. Some cumulus has begun to develop across the central and south which may lead to isolated showers or storms this afternoon/evening. Otherwise, the main upper level disturbance will move across NM and west Texas late this evening into the overnight hours. With plenty of moisture throughout the column, as depicted by model soundings, plenty of showers and storms should develop and move east and northeast overnight. With PWAT values over the 90th percentile, rainfall rates upwards of 2 inches per hour will be possible with the storms tonight. The higher potential for storms to have 1 inch per hour rain rates will be across the southwestern TX Panhandle, where the 09/12z HREF probabilities have around a 30 to 60 percent chance at meeting this threshold beginning around midnight. These high rainfall rates could lead to flooding, flash flooding, and hazardous driving conditions. Some of the most flood prone areas of the Panhandles, Amarillo and Palo Duro Canyon, will need to be monitored closely for a flash flood potential for tonight into Monday morning. For Monday, the upper level low pressure system is forecast to remain west of the Panhandles and eventually should start moving over the area late in the day. Additional showers and thunderstorms will be possible throughout the day, with the higher chances across the central and west. With all the moisture still in place across the area, it will not take much lift to generate additional showers and thunderstorms. With plenty of cloud cover across the area tomorrow, highs will likely remain in the 70s for most with some low 80s across the east. As the disturbance moves across the area Monday night, showers and storms will continue to be possible heading into Tuesday morning. Muscha && .LONG TERM ... (Tuesday through next Saturday) Issued at 216 PM CDT Sun Jun 9 2024 Have stayed with NBM values through the extended period. PoPs decrease Tuesday night with a possible break in any thunderstorms across the combined Panhandles for Wed and Thu. Chance PoPs return to the northwestern half of the combined Panhandles late Fri into Fri night. Saturday slight chance PoPs exist for much of the area into Sat night. After a potentially cool day in the 70s on Mon, Tue will see temperatures rise back into the 80s as precip chances gradually decrease through the day as an upper shortwave trough exits the area to the southeast. Flow aloft is expected to be northerly with a ridge building to the west over the Desert Southwest with H5 heights around 586 dam over the combined Panhandles. Going into Wed the ridge will continue to build east over the area with H5 heights rising to 590 dam Wed afternoon and 594 dam by Thu. This is expected to bring daytime temperatures back int he lower 90s on Wed and upper 90s to lower triple digits by Thu. A Heat Advisory is looking likely for PDC once again. Even though Wed and Thu look to be dry with the ridge building in, models continue to hold plenty of moisture advection across the area through the week. Any disturbance in the flow aloft may potentially spark some midnight surprises Wed night and Thu night. Fri may also have afternoon temperatures in the mid to upper 90s. A shortwave H5 trough is progged to traverse the area Friday evening/overnight bringing some precip chances to the northwestern half of the FA. How much of the FA that will see thunderstorms is still in question. For now the NBM holds slight chance PoPs for Sat with highs in the 90s once again. 36 && .AVIATION... (06Z TAFS) Issued at 1248 AM CDT Mon Jun 10 2024 For the 06Z TAFs, deteriorating conditions are likely at the terminal sites through tonight with showers and thunderstorms anticipated mainly across western and southern sections through the overnight hours. KAMA and KDHT are most likely to encounter the precipitation later tonight into Monday morning, while there remains quite a bit of uncertainty at KGUY where the lowest chance resides. MVFR cigs are forecast to impact the TAF sites for much of this cycle. 02 && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 60 85 62 91 / 50 40 10 10 Beaver OK 58 88 63 96 / 20 20 10 0 Boise City OK 55 86 59 96 / 30 20 10 0 Borger TX 61 89 65 96 / 40 30 10 0 Boys Ranch TX 60 89 64 96 / 50 30 10 10 Canyon TX 60 84 61 91 / 50 40 10 10 Clarendon TX 61 81 62 88 / 40 50 20 10 Dalhart TX 56 88 60 95 / 40 20 10 10 Guymon OK 57 88 61 96 / 20 20 10 0 Hereford TX 60 88 62 94 / 50 30 10 10 Lipscomb TX 61 85 63 92 / 20 20 10 0 Pampa TX 61 84 63 91 / 30 30 10 0 Shamrock TX 61 82 63 89 / 30 40 20 0 Wellington TX 63 83 64 89 / 40 40 20 10 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...None. OK...None. && SHORT TERM...05 LONG TERM....36 AVIATION...02
Hazardous weather outlook, Jun 9, 2:22 PM CDT, 11 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 222 PM CDT Sun Jun 9 2024 OKZ001>003-TXZ001>020-317-100900- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 222 PM CDT Sun Jun 9 2024 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...through Tonight. Thunderstorms are possible across the Texas and Oklahoma Panhandles tonight. A few storms could be strong to severe, with the primary hazards being large hail and damaging wind gusts. Heavy rainfall may occur with some of the storms which could lead to flooding or flash flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms will continue to be possible Monday and Tuesday across the Texas and Oklahoma Panhandles. Some of these storms could be strong to severe, with damaging wind gusts and large hail the primary hazards. Additionally, heavy rainfall on Monday may lead to flooding and flash flooding. Hot temperatures are possible on Thursday across portions of the Panhandles, in particular for Palo Duro Canyon State Park. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 11:33 PM CDT | Flash Flood Warning | AMA | Randall | 5 hr |
| Jun 10, 1:18 AM CDT | Areal Flood Advisory | AMA | Armstrong, Deaf Smith, Randall | 3 hr |
| Jun 10, 1:29 AM CDT | Flash Flood Warning | AMA | Randall | 3 hr |
| Jun 10, 1:36 AM CDT | Areal Flood Advisory | AMA | Deaf Smith, Oldham | 3 hr |
| Jun 10, 2:18 AM CDT | Areal Flood Advisory | AMA | Deaf Smith, Hartley, Oldham | 3 hr |
| Jun 10, 2:24 AM CDT | Areal Flood Advisory | AMA | Armstrong, Donley, Randall | 3 hr |
| Jun 10, 11:48 AM CDT | Special Weather Statement | AMA | Randall | 42 min |
| Jun 10, 12:09 PM CDT | Flash Flood Warning | AMA | Armstrong, Randall | 5 hr |
| Jun 10, 12:28 PM CDT | Flash Flood Warning | AMA | Potter, Randall | 3 hr |
| Jun 10, 12:39 PM CDT | Flash Flood Warning | AMA | Oldham, Potter | 3 hr |
| Jun 10, 1:24 PM CDT | Special Weather Statement | AMA | Hartley | 36 min |
| Jun 10, 1:37 PM CDT | Areal Flood Advisory | AMA | Potter, Randall | 3 hr |
| Jun 10, 2:01 PM CDT | River Flood Advisory | AMA | Armstrong | 23 hr |
Nearby
Flash Flood Warnings in Texas, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.